Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Applied clotrimazole cream for itching on penis after having unprotected sex. Why am I having itching sensation again?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9760 Questions
Question
Hi I had unprotected sex with a female a week ago. Vaginal, anal and oral. The following day, I started having a bit of fever, my body started hurting, sweated a bit. I took ibuprofen and paracetamol, and it died out after 24 hours. Since then, I fell an itch inside my penile tract and its uncomfortable to pass urine, as it stings a bit. I went chemist and bought Canesten duo. The fluconazole pill didn't have an effect but the clotrimazole cream took away the sting and itch on my penis. As soon as I stopped using the cream, the itch/burn returned. Any ideas on what it might be and course of treatment? I am on holidays, and with no access to my physician. Kind regards
Posted Thu, 19 Dec 2013 in Men's Health
 
 
Answered by Dr. Praveen Tayal 44 minutes later
Brief Answer: Likely to be due to UTI Detailed Answer: Hello, Thanks for posting your query. The stinging and itching sensation is more likely to be due to a urinary tract infection. This infection involves the tract through which the urine flows. It is commonly caused by bacteria like Escherichia coli, Klebsiella etc. This commonly causes burning while urination, an increased frequency of urination and having to get up in the night to pass urine. These infections are common in women and are easily treatable. The treatment of this would involve the following: a. Drink plenty of fluids b. Cranberry juice has been shown to be useful in fighting this infection. c. You can take a urine alkalinizing agent like disodium hydrogen citrate d. You would also need a course of antibiotics like ciprofloxacin. However, it would be best if we get a urine culture and sensitivity done in order to identify the bacterium and know which antibiotic it is susceptible to. Since these are prescription drugs, I would suggest you see your physician for the same. With this treatment, I think you should be good in about 1 week. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor